MAUDE Adverse Event Report: WENZEL SPINE, INC. VARILIFT-LX; LUMBAR INTERBODY FUSION DEVICE

WENZEL SPINE, INC. VARILIFT-LX; LUMBAR INTERBODY FUSION DEVICE
Model Number CIE3-10-28-00
Medical Device Problem Codes Migration or Expulsion of Device (1395); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Inadequate Pain Relief (2388)
Date of Event 08/09/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation by manufacturer determined that a consistent lack of adequate disc prep resulted in the device being potentially undersized and not able to gain purchase to the vertebral endplate due to soft tissue.The addition of using a longer length than required by the patient anatomy caused the implant to not seat all the way anterior in the disc space.The device involved in this event was undersized and too long leading to the device potentially migrating or being "loose" in the disc space.The product event is unrelated to a device malfunction or defect.Device not received by manufacturer.
 
Event or Problem Description
Varilift-lx device migration 2 months post index surgery.

Brand Name
VARILIFT-LX
Common Device Name
LUMBAR INTERBODY FUSION DEVICE
Manufacturer (Section D)
WENZEL SPINE, INC.
206 wild basin road
building a, suite 203
austin TX 78746
MDR Report Key5880374
Report Number3008009850-2016-00005
Device Sequence Number589935
Product Code MAX
UDI-Device Identifier00813210020122
UDI-Public00813210020122
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K151900
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/16/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date02/12/2021
Device Model NumberCIE3-10-28-00
Device Lot Number08150902
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2016
Initial Report FDA Received Date08/16/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR